|He Doesn't Feel
Jun 21, 1999
He's HIV+. I'm not. We were both fine with having safe sex. The wonderful protease inhibitors have done a number on him and the fat has been "redistributed". Now, his sexual interest is completely nonexistent, presumably because he feels ugly. This has slowly been going on for the last 1.5-2 years. I try to reassure him I find him very attractive and, more importantly, I love him. Still, he's very uninterested.
Any suggestions? I'm tried to be totally supportive and understanding. I've made a concerted effort to avoid saying anything that might make him feel guilty for "witholding" sex. But, we are at a loss. Help, please.
Response from Dr. Remien
Your situation is challenging. I think that your partner needs to confront his lack of sexual interest and see what can be done about it, because it is important to you and to the relationship. There may be "psychological" reasons, as you suggest and/or there may be "physical" problems contributing to his diminshed libido. It's nice that you are being supportive, but you are also deserving of satisfying sex and intimacy.
Please see my response to the question titled, "A Second Opinion," which was posted on this same day. I think many of the same issues apply. There are also other related questions and answers on this forum. You are not alone with these issues. Good luck to you both.
HIV + HUSBAND AND HIV- WIFE WANT A BABY!!
RE: Testing for Negative Husband / Post-Exposure Prophylaxis
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.